Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jan 4, 2005, 6:16 PM CST for Lubbock County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2005, 6:16 PM CST (00:16 UTC)
- Expired
- Jan 4, 2005, 7:00 PM CST
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 5:09 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 4, 5:09 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 509 PM CST TUE JAN 4 2005 .UPDATE... HAVE UPDATED THE ZONES TO ADD A DENSE FOG ADVISORY. CALLS AROUND THE AREA HAVE REVEALED NUMEROUS LOCATIONS OF 1/2 MILE OR LESS. THE ONLY UNCERTAINTY IS HOW LONG TO ISSUE THIS ADVISORY FOR? FOR NOW HAVE IT OUT UNTIL MIDNIGHT AND WILL REEVALUATE THROUGH THE EVENING. BELIEVE AREAS ALONG AND EAST OF THE CAPROCK WILL STAY VERY FOGGY THROUGH THE NIGHT. IF THIS IS THE CASE THE ADVISORY WILL BE EXTENDED. PESKY SHALLOW COLD AIR APPEARS READY TO MOVE BACK TO THE WEST THIS EVENING WITH PRESSURE RISES ALREADY EVIDENT THE LAST HOUR. WILL HAVE TO WATCH THE COOLER AIR OVER OKLAHOMA AND THE NORTHEASTERN PANHANDLES TO SEE IF THE FREEZING LINE CAN APPROACH US. MORE ABOUT THIS THROUGH THE EVENING. && .LUB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY TXZ21>24-27>31-33>37-39-44 UNTIL MIDNIGHT. && 18
Hazardous weather outlook, Jan 4, 3:45 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST TUE JAN 4 2005 TXZ021>044-051200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 345 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... WINTER WEATHER A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR AREAS BETWEEN SILVERTON...MEMPHIS...AND CHILDRESS...BETWEEN MIDNIGHT TONIGHT AND 6 AM WEDNESDAY MORNING. LIGHT ACCUMULATIONS OF ICE ARE POSSIBLE WITHIN THIS AREA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED AS THE PRECIPITATION SHOULD BE LIGHT AND SHORT IN DURATION. FOR FURTHER DETAILS...PLEASE SEE THE FREEZING RAIN ADVISORY (WSWLUB) ISSUED BY THIS OFFICE AT 345 PM CST. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:27 PM CST | Severe Thunderstorm Warning | LUB | Terry | 48 min |
| Jan 4, 11:25 PM CST | Severe Thunderstorm Warning | LUB | Lynn | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.